Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 75, NWS Shreveport, LA

April 3, 2007Camp County, Morris County, Titus County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 3, 2007, 10:45 PM CDT for Camp County, Morris County, Titus County, Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2007, 10:45 PM CDT (03:45 UTC)
Expired
Apr 3, 2007, 11:30 PM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Camp County, TX, Morris County, TX, Titus County, TX

The radar

The Shreveport radar (KSHV), 121 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 10:49 PM CDTHAIL 0.75Mount Pleasant, TX
Apr 3, 11:30 PM CDTHAIL 1.25Pittsburg, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 5:47 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2446 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2446 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 040346
SVRSHV
TXC063-343-449-040430-
/O.NEW.KSHV.SV.W.0075.070404T0345Z-070404T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 PM CDT TUE APR 3 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMP COUNTY IN NORTHEAST TEXAS
  MORRIS COUNTY IN NORTHEAST TEXAS
  TITUS COUNTY IN NORTHEAST TEXAS

* UNTIL 1130 PM CDT

* AT 1042 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE 
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
  LOCATED NEAR MOUNT PLEASANT...AND MOVING SOUTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PITTSBURG BY 1115 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  CAMP COUNTY IN NORTHEAST TEXAS
  MORRIS COUNTY IN NORTHEAST TEXAS
  TITUS COUNTY IN NORTHEAST TEXAS
UNTIL 1130 PM CDT.

LAT...LON 3332 9475 3325 9504 3291 9502 3289 9465

$$

BUTTS
1 follow-up statement
000 
WWUS54 KSHV 040410
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1108 PM CDT TUE APR 3 2007

TXC063-343-449-040430-
/O.CON.KSHV.SV.W.0075.000000T0000Z-070404T0430Z/
TITUS TX-MORRIS TX-CAMP TX-
1108 PM CDT TUE APR 3 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR CAMP...MORRIS AND TITUS COUNTIES...

AT 1050 PM CDT...SPOTTERS REPORTED PENNY SIZE HAIL IN MT PLEASANT. 
THIS STORM WILL CONTINUE TO BRING THE THREAT FOR LARGE HAIL AND 
DAMAGING WINDS IN EXCESS OF 60 MPH.  AT 11:04 PM...THIS STORM WAS 
LOCATED NEAR PITTSBURG...MOVING SOUTH AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PITTSBURG BY 1115 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT
WEDNESDAY MORNING FOR SOUTHWEST ARKANSAS.

LAT...LON 3332 9475 3325 9504 3291 9502 3289 9465

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 10:04 PM CDT, 41 minutes earlier.

Area forecast discussion, Apr 3, 10:04 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1004 PM CDT TUE APR 3 2007

.DISCUSSION...
WILL UPDATE ZONES SHORTLY TO EXTEND SVR TSTMS WATCH SOUTHWARD AND
CANCEL WATCH FOR MCCURTAIN COUNTY OK. STORMS ARE MOVING SOUTH
SOUTHEAST AROUND 20 MPH BUT REMAIN SCATTERED. STORMS SHOULD BEGIN
TO WEAKENEN BY THE 1 AM EXPIRATION TIME OF ORIGINAL WATCH. WILL
ADJUST WINDS AND TEMPS IN ZONES TO GO WITH SLOWER MOVEMENT OF
FRONT. ONLY MINOR ADJUSTMENTS TO POPS.

&&

.AVIATION...

LATEST SURFACE OBS SHOW COLD FRONT EXTENDING FROM KGYI NE TO
KBVX...MOVING SOUTHEAST.  A LINE OF SEVERE CONVECTION HAS DEVELOPED
ALONG THE FRONT...AND WILL MOVE THROUGH THE FOUR-STATE AREA
OVERNIGHT.  PASSING STORMS SHOULD TEMPORARILY TAKE CONDITIONS DOWN
TO MVFR...W/RAPID CLEARING AND NORTHERLY SURFACE FLOW BEHIND THE
FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  70  48  66 /  50   0   0   0
MLU  61  69  45  66 /  50   0   0   0
DEQ  51  68  41  63 /  40   0   0  10
TXK  55  69  44  64 /  50   0   0  10
ELD  56  68  42  65 /  50   0   0   0
TYR  59  69  47  67 /  50   0   0   0
GGG  61  68  47  67 /  50   0   0   0
LFK  69  70  48  69 /  50  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

14/44
Hazardous weather outlook, Apr 3, 12:00 PM CDT, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE APR 3 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-041100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT TUE APR 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THE ATMOSPHERE WILL BE VERY UNSTABLE ACROSS THE FOUR STATE REGION
THIS AFTERNOON AHEAD OF A STRONG COLD FRONT. INITIAL STRONG TO
SEVERE THUNDERSTORMS MAY DEVELOP OVER CENTRAL LOUISIANA AND
EAST TEXAS IN THE MOIST AND UNSTABLE AIR...AND MOVE NORTHEAST...
DURING THE AFTERNOON AND EARLY EVENING.

OTHER STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP NORTH OF THE
INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND
SOUTHWEST ARKANSAS BY LATE AFTERNOON. THUNDERSTORMS WILL MOVE
SOUTHEAST THROUGH THE FOUR STATE AREA...TONIGHT INTO EARLY WEDNESDAY
MORNING.

ANY OF THESE STORMS COULD BECOME SEVERE...PRODUCING LARGE HAIL AND
DAMAGING WIND GUSTS. AN ISOLATED TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

03

In the hours before

Local storm report, Apr 3, 8:36 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
836 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0829 PM     HAIL             BROKEN BOW              34.03N 94.74W
04/03/2007  E0.88 INCH       MCCURTAIN          OK   FIRE DEPT/RESCUE

&&

JD
Local storm report, Apr 3, 8:58 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
858 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0847 PM     HAIL             14 N DIERKS             34.32N 94.02W
04/03/2007  E1.00 INCH       HOWARD             AR   EMERGENCY MNGR

&&

JD
Local storm report, Apr 3, 10:24 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT TUE APR 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             8 NW NASHVILLE          34.02N 93.95W
04/03/2007  E0.88 INCH       HOWARD             AR   EMERGENCY MNGR

            CENTER POINT

&&

JD

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 9:03 PM CDTSevere Thunderstorm WarningSHVBowie, Red River42 min
Apr 3, 9:45 PM CDTSevere Thunderstorm WarningSHVBowie, Red River45 min
Apr 3, 10:11 PM CDTSevere Thunderstorm WarningSHVMorris, Titus34 min
Apr 3, 11:22 PM CDTSevere Thunderstorm WarningSHVUpshur38 min
Apr 3, 11:58 PM CDTSevere Thunderstorm WarningSHVUpshur47 min
Apr 4, 12:10 AM CDTSevere Thunderstorm WarningSHVWood50 min
Apr 4, 12:16 AM CDTSevere Thunderstorm WarningSHVSmith59 min
Apr 4, 12:27 AM CDTSevere Thunderstorm WarningSHVGregg63 min
Apr 4, 1:10 AM CDTSevere Thunderstorm WarningSHVSmith55 min
Apr 4, 1:23 AM CDTSevere Thunderstorm WarningSHVCherokee67 min
Apr 4, 2:30 AM CDTSevere Thunderstorm WarningSHVCherokee60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.